How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog
Satisfied Customers: 19718
Experience:  DVM, Emergency Veterinarian; BS (Physiology) Michigan State Univ
15010675
Type Your Dog Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

My 15 y-old dog is on Metvedin and Diuretics. His cognitive

This answer was rated:

My 15 y-old dog is on Metvedin and Diuretics. His cognitive disorder is now causing him to pace fast every night between 1:00 and 5:30 with brief pauses of 5 minutes only. Selegilinhydrochlorid does not relax him to sleep. Is the use of a low dosage of ACE a viable solution? Thanks.
Hello, I'm Dr Gary. I've been practicing veterinary medicine since 2007. I look forward to helping with your questions/ concerns.

With these signs, it does sound like a mild sedative would be a good idea at night to help him sleep. I would try something like Acepromazine or Clomicalm.

Acepromazine is safe to give at lower dosages with dogs that have heart disease. It lowers the blood pressure as a side effect, but with lower dosages you shouldn't get too much in the way of hypotension.

I would start ~ 2.5-5 mg and then go up from there if needed.

The other thing you could try is some Benadryl (Diphenhydramine). You can give anywhere from 1-2 mg per lb body weight as needed to give some mild sedation.

I hope this helps, let me know if you have any other questions.
Dr. Gary and other Dog Specialists are ready to help you